mirage

Mitoxantrone as a contributing factor in medication-related osteonecrosis of the jaws

ABACUS/Manakin Repository

Show simple item record

dc.contributor.author Bagán Sebastián, José Vicente
dc.contributor.author Bagán Debón, Leticia María
dc.contributor.author Poveda Roda, R.
dc.contributor.author Scully, C.
dc.date.accessioned 2017-11-11T19:10:25Z
dc.date.available 2017-11-11T19:10:25Z
dc.date.issued 2016
dc.identifier.citation Bagan, J. V., Bagan, L., Poveda, R., & Scully, C. (2016). Mitoxantrone as a contributing factor in medication-related osteonecrosis of the jaws. International Journal of Oral and Maxillofacial Surgery, 45(3), 377-379. spa
dc.identifier.issn 0901-5027
dc.identifier.issn 1399-0020
dc.identifier.uri http://hdl.handle.net/11268/6765
dc.description.abstract Bisphosphonate-related osteonecrosis of the jaw (BRONJ) is usually initiated by dental surgery, but is occasionally exacerbated by other antiresorptive (denosumab) and anti-angiogenic therapies, and in such cases is currently termed medication-related osteonecrosis of the jaws (MRONJ). The case of a 58-year-old female with breast cancer who developed multiple and ultimately fatal metastases despite 3 years of treatment with chemotherapeutic drugs and intravenous bisphosphonates, is presented herein. Her malignant disease worsened and she was started on mitoxantrone. She developed a severe adverse reaction to this drug soon after starting treatment. As well as diarrhoea and vomiting, she had a very aggressive gingival inflammation with multiple ulcerations in both jaws and wide areas of necrotic bone, affecting the attached gingiva, and seemingly unrelated to dental plaque. These ulcerations and the exposed necrotic bone persisted for more that 6 months, until her death. This report describes a case in which severe gingival ulcerations that occurred after mitoxantrone treatment for metastatic breast cancer were a local factor that initiated MRONJ. spa
dc.description.sponsorship SIN FINANCIACIÓN spa
dc.language.iso eng spa
dc.title Mitoxantrone as a contributing factor in medication-related osteonecrosis of the jaws spa
dc.type article spa
dc.description.impact 1.918 JCR (2016) Q2, 30/90 Dentistry, Oral Surgery & Medicine, 91/197 Surgery spa
dc.identifier.doi 10.1016/j.ijom.2015.09.025
dc.rights.accessRights closedAccess spa
dc.subject.uem Odontología spa
dc.subject.unesco Odontología spa
dc.description.filiation UEV spa
dc.peerreviewed Si spa


Files in this item

Files Size Format View

There are no files associated with this item.

This item appears in the following Collection(s)

Show simple item record